MAUDE Adverse Event Report: EDWARDS LIFESCIENCES MITRIS RESLIA MITRAL VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES MITRIS RESLIA MITRAL VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 11400M
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Thrombosis/Thrombus (4440); Insufficient Information (4580)
Date of Event 05/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: additional manufacturer narrative: the subject device is not available for evaluation, as it was discarded on-site.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was reported that a patient with a 29mm 11400m mitral valve, was explanted after an implant duration of 1 year, 6 months due to thrombosis.The explanted valve was replaced with another 29mm 11400m valve.The device is not available for return.
 
Additional Manufacturer Narrative
H10: additional manufacturer narrative: updated sections: d4 (expiration date), g3, g6, h2, h4, h6 (type of investigation, investigation findings, and investigation conclusions).Bioprosthetic valve thrombosis (bpvt) is the formation of blood clots on the valve, resulting in dysfunction that is potentially life-threatening.It is often diagnosed early post-operation but can occur at any time.Bpvt is a significant cause of valve failure, presenting either clinically with clear symptoms or subclinically without noticeable symptoms but still affecting valve function.The risk factors for bpvt include patient-specific conditions such as renal insufficiency, cancer, obesity, diabetes mellitus, smoking, the use of oral contraceptives, genetic defects, subtherapeutic anticoagulation, and autoimmune conditions such as antiphospholipid syndrome (aps) and systemic lupus erythematosus (sle).Thrombosis is a complex process influenced by the interaction between the patient and the device, as well as procedural factors such as valve size, implantation techniques, or interactions with other devices used during open-heart surgeries.A dhr review was performed, and no related manufacturing nonconformances were identified.The instructions for use (ifu) have been reviewed and no inadequacies have been identified with regard to warnings, contraindications, and the directions/conditions for the successful use of the device.The reported type of event is included in the ifu.The most likely cause is patient factors.
 
Event or Problem Description
It was reported and learned through investigation that a patient with a 29 mm 11400m mitris resilia mitral valve, was explanted after an implant duration of 1 year, 6 months due to vegetation/clots, thrombosis, and severe mitral stenosis.The explanted valve was replaced with a non-edwards device.The patient was discharged on pod #4.The device is not available for return.Per the medical records, the patient presented with sepsis, an elevated white blood cell count, hemoptysis, and pneumonia.The patient was found with severe mitral stenosis with extensive vegetations/clots on the mitral valve leaflets and annulus.The patient underwent a redo mvr.Intraoperatively, large, organized clots white in appearance were found adhered to the annulus.Two distinct masses were also identified: one on the anterior leaflet and one on the posterior leaflet.Additionally, a thick layer of organized thrombus or vegetation was observed on the undersurface of the leaflets.The valve was excised, debrided and non-edwards device was implanted.The patient was left the or stable condition and was discharged on pod #4.Hospital pathology report: specimen a: tissue displays a slights amount of red granular adherent soft tissue overlying the three cusps.There were tan-white to red rubbery tissue fragments and a slight amount of intermixed clotted blood.Specimen b: mitral valve vegetation consists of tan-red irregular shaped portion of rubbery tissue.Image evaluation: customer report of thrombosis was confirmed through image evaluation.One color image of explanted valve from outflow aspect was provided.Valve appeared to have thrombotic-like material encroaching over the surfaces of all three leaflets.
 
Additional Manufacturer Narrative
H10: additional manufacturer narrative: updated sections: b5, b7, g3, g6, h2, h6 (clinical code, type of investigation).

Brand Name
MITRIS RESLIA MITRAL VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2- office m2013
irvine, CA 92614
9492506615
MDR Report Key22289637
Report Number2015691-2025-05007
Device Sequence Number8373855
Product Code LWR
UDI-Device Identifier00690103205558
UDI-Public(01)00690103205558(17)240511(11)220512
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P150048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/11/2024
Device Model Number11400M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2025
Supplement Date Received by Manufacturer06/23/2025
07/21/2025
Initial Report FDA Received Date06/19/2025
Supplement Report FDA Received Date07/16/2025
07/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient Age60 YR
Patient SexMale